EconPapers    
Economics at your fingertips  
 

Stability in coalition formation games

Antonio Romero-Medina () and Katari´na Cechlárová ()
Additional contact information
Antonio Romero-Medina: Departamento de Economia, Universidad Carlos III, 28903 Getafe, Spain
Katari´na Cechlárová: Department of Geometry and Algebra, P. J. Safárik University, Jesenná 5, 041 54 Kosice, Slovakia

Authors registered in the RePEc Author Service: Antonio Romero Medina

International Journal of Game Theory, 2001, vol. 29, issue 4, 487-494

Abstract: In the context of coalition formation games a player evaluates a partition on the basis of the set she belongs to. For this evaluation to be possible, players are supposed to have preferences over sets to which they could belong. In this paper, we suggest two extensions of preferences over individuals to preferences over sets. For the first one, derived from the most preferred member of a set, it is shown that a strict core partition always exists if the original preferences are strict and a simple algorithm for the computation of one strict core partition is derived. This algorithm turns out to be strategy proof. The second extension, based on the least preferred member of a set, produces solutions very similar to those for the stable roommates problem.

Keywords: Coalition; formation; games; ·; core; ·; stable; roommates; problem; ·; digraphs; ·; algorithms. (search for similar items in EconPapers)
JEL-codes: C78 D71 D78 (search for similar items in EconPapers)
Date: 2001-05-04
Note: Received August 1998/Final version June 20, 2000
References: Add references at CitEc
Citations: View citations in EconPapers (27)

Downloads: (external link)
http://link.springer.de/link/service/journals/00182/papers/1029004/10290487.pdf (application/pdf)
Access to the full text of the articles in this series is restricted

Related works:
Working Paper: Stability in one-sided matching markets (1998) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:29:y:2001:i:4:p:487-494

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-02
Handle: RePEc:spr:jogath:v:29:y:2001:i:4:p:487-494